Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 2, NWS San Angelo, TX

April 24, 2020Crockett County, Irion County, Texas

NWS San Angelo, TX issued this red flag warning at Apr 24, 2020, 3:30 AM CDT for Crockett County, Irion County, Texas. It took effect at Apr 24, 2020, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2020, 3:30 AM CDT (08:30 UTC)
In effect from
Apr 24, 2020, 12:00 PM CDT
Expired
Apr 24, 2020, 7:00 PM CDT
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Crockett County, TX, Irion County, TX

The radar

The San Angelo radar (KSJT), 78 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2020-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2020-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4018 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS84 KSJT 240830
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
330 AM CDT Fri Apr 24 2020

TXZ071-076-250000-
/O.NEW.KSJT.FW.W.0002.200424T1700Z-200425T0000Z/
Irion-Crockett-
330 AM CDT Fri Apr 24 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR CROCKETT AND IRION COUNTIES FOR 20 FOOT WINDS OF 20 
MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH
FIRE DANGER...

The National Weather Service in San Angelo has issued a Red Flag
Warning, which is in effect from noon today to 7 PM CDT this
evening. 

* Wind...West to northwest at 15 to 20 mph with gusts to 25 mph.

* Humidity...10 to 15 percent.

* Fuels...Critically Dry.

* Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will occur shortly. A combination of
strong winds, low humidity and dry fuels will contribute to
extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 24, 12:15 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 24, 12:15 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1215 AM CDT Fri Apr 24 2020

.AVIATION...
/06Z TAFS/

VFR conditions expected for the most part through the next 24
hours. KSOA is being affected by smoke from the Holcombe Road Fire
to the southwest of that site, with reduced visibilities, but
these should improve by 15Z Wednesday. Visibilities will
certainly improve tomorrow as winds increase, and turn to the
northwest across all sites.  21

&&

.PREV DISCUSSION... /issued 658 PM CDT Thu Apr 23 2020/

AVIATION...
/00Z TAFS/

VFR conditions expected for the most part through the next 24
hours. KSOA is being affected by smoke from the Holcombe Road Fire
to the southwest of that site, with reduced visibilities, but
these should improve later tonight. Visibilities will certainly
improve tomorrow as winds increase, and turn to the northwest
across all sites. 20

PREV DISCUSSION... /issued 246 PM CDT Thu Apr 23 2020/

SHORT TERM...
(Tonight and Tomorrow)

Hot and dry weather is expected across the region for this
afternoon and tomorrow. Then, a cold front will move across West
Central Texas during the day on Friday. However, most people will
not see much of a change in temperatures as this front will move
through during the afternoon. Cooler conditions will move in for
Saturday. Otherwise, look for breezy north winds behind this cold
front on Friday afternoon.

LONG TERM...
(Friday Night through Wednesday)

A little cooler air mass will eventually sag into the area Friday
night into Saturday as winds slide around to the northeast. Lows
in the lower 50s with highs only in the 70s and 80s for Saturday.
After that, upper level ridge builds slightly over the Southwest
US as a trough deepens over the east, shifting the southern plains
into northwest flow aloft. GFS produces convection over the
Panhandle and Oklahoma during the day on Monday, which then helps
produce additional convection Monday afternoon and Monday night
across portions of the Big Country north of I-20. ECMWF produces
substantially less convection. Will hold on to the idea of small
PoPs across the northern Big Country for now and await better
model consensus.

Otherwise, warming trend starts Sunday, with highs in the 80s on
Sunday, 90s on Monday, and maybe a few areas near 100 on Tuesday.
Another weak backdoor front arrives Tuesday to drop temperatures
back into the 80s in some locations for Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 61  85  51  75 /   0   0   0   5
San Angelo 	 61  92  53  82 /   0   0   0   0
Junction 	 62  94  56  82 /   0   0   0   0
Brownwood 	 58  89  52  77 /   0   0   0   5
Sweetwater 	 61  85  52  76 /   0   0   0   0
Ozona      	 58  93  55  83 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 23, 2:37 PM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
237 PM CDT Thu Apr 23 2020

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
237 PM CDT Thu Apr 23 2020

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Red Flag Warnings in Texas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.